MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower-than-expected vitros sodium (na+) result was obtained from a single patient sample tested on vitros 5600 integrated system, compared to repeat testing from the same patient sample.A definitive assignable cause could not be determined.The customer only provided quality control results from the date of the event, which was within the established control ranges, however, there were insufficient data points to fully assess the total performance of vitros na+ slide lot: 4280-1161-2591.Therefore, a vitros na+ slide lot: 4280-1161-2591 performance issue cannot be completely ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros na+ slide lot: 4280-1161-2591.A performance issue with the vitros 5600 integrated system did not likely contribute to the event as a diagnostic vitros na+ within-run precision test was within the acceptance criterion indicating the vitros 5600 integrated system was performing as intended.It is unknown if the customer was following the collection device manufacturer's specifications for centrifugation, therefore, improper pre-analytical sample processing could not be ruled out as contributing to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected vitros sodium (na+) result was obtained from a single patient sample tested on vitros 5600 integrated system, compared to repeat testing from the same patient sample.Patient (b)(6) sample vitros na+ result of 108.0 mmol/l vs.The repeat result of 153.1 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros na+ result was not reported from the laboratory and there allegation of harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key23015483
Report Number1319809-2025-00076
Device Sequence Number15837563
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)260901(11)250329(10)428011612591
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number8379034
Device Lot Number4280-1161-2591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown